Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2012, 11:52 PM CDT for Iowa County, Lafayette County, Sauk County, Wisconsin. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 11:52 PM CDT (04:52 UTC)
- Expired
- Jul 26, 2012, 12:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Iowa County, WI, Lafayette County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 11:55 PM CDT | TSTM WND GST 46 | Mineral Point Airport, WI | |
| Jul 25, 11:56 PM CDT | TSTM WND GST 63 | Lone Rock Airport, WI | |
| Jul 26, 12:13 AM CDT | TSTM WND DMG | Argyle, WI | TREES AND POWER LINES DOWN. TIME ESTIMATED. |
| Jul 26, 12:35 AM CDT | TSTM WND GST 48 | Wisconsin Dells Airport, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 6:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS53 KMKX 260452
SVRMKX
WIC049-065-111-260530-
/O.NEW.KMKX.SV.W.0063.120726T0452Z-120726T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1230 AM CDT
* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES NORTHEAST OF BLACKHAWK LAKE RECREATION AREA...OR 13 MILES
NORTHWEST OF DODGEVILLE...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BLANCHARDVILLE AROUND MIDNIGHT CDT.
LONE ROCK AIRPORT AROUND 1205 AM CDT.
SPRING GREEN AROUND 1210 AM CDT.
BLUE MOUND STATE PARK AROUND 1215 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLAIN
AND LELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4318 9042 4319 9027 4317 9020 4355 9020
4355 9031 4357 9031 4357 8974 4321 8984
4269 8984 4268 9042
TIME...MOT...LOC 0453Z 238DEG 34KT 4312 9025
WIND...HAIL 70MPH 1.00IN
$$
REM2 follow-up statements
381
WWUS53 KMKX 260508
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1208 AM CDT THU JUL 26 2012
WIC049-065-111-260530-
/O.CON.KMKX.SV.W.0063.000000T0000Z-120726T0530Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
1208 AM CDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAUK...
NORTHERN LAFAYETTE AND IOWA COUNTIES UNTIL 1230 AM CDT...
AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF LAKE DELTON
TO DARLINGTON...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BLANCHARDVILLE AND ARGYLE AROUND 1215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4318 9042 4319 9027 4317 9020 4355 9020
4355 9031 4357 9031 4357 8974 4321 8984
4269 8984 4268 9042
TIME...MOT...LOC 0508Z 268DEG 48KT 4355 8979 4270 8997
WIND...HAIL 70MPH 1.00IN
$$
WOOD378
WWUS53 KMKX 260531
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1231 AM CDT THU JUL 26 2012
WIC049-065-111-260540-
/O.EXP.KMKX.SV.W.0063.000000T0000Z-120726T0530Z/
IOWA WI-LAFAYETTE WI-SAUK WI-
1231 AM CDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SAUK...NORTHERN LAFAYETTE AND
IOWA COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS...ESPECIALLY IN EASTERN SAUK...EASTERN IOWA AND
NORTHEAST LAFAYETTE COUNTIES.
LAT...LON 4318 9042 4319 9027 4317 9020 4355 9020
4355 9031 4357 9031 4357 8974 4321 8984
4269 8984 4268 9042
TIME...MOT...LOC 0530Z 268DEG 48KT 4356 8938 4271 8957
$$
WOODWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 11:52 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 25, 11:52 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1152 PM CDT WED JUL 25 2012 .UPDATE...MID LEVEL SHORTWAVE TROUGH AND SFC-850 MB FRONTOGENESIS WILL MAINTAIN MCS ACROSS SRN WI DURING THE OVERNIGHT. ISOLD TO SCT SVR IS EXPECTED. && .AVIATION/06Z TAFS/...TSTORMS WILL CONTINUE DURING THE OVERNIGHT AS THE COLD FRONT MOVES THROUGH THE REGION. VFR CONDTIONS OUTSIDE OF TSTORMS WITH SCT-BKN050-070 BUT WITH GREATLY REDUCED VSBYS AND LOWER CIGS WITHIN THE TSTORMS. VFR CONDITIONS TO PREVAIL THU AND THU NT BUT TROUGH OF LOW PRESSURE WILL TRIGGER MORE SHOWERS AND TSTORMS DURING THE LATE AFTERNOON AND THU NT. REDUCED CIGS AND VSBYS WITHIN SHOWERS AND TSTORMS. && .PREV DISCUSSION... /ISSUED 337 PM CDT WED JUL 25 2012/ TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM. SURFACE BASED CUMULUS CLOUDS HAVE DEVELOPED IN CENTRAL WI THIS AFTERNOON ALONG A SURFACE TROUGH AND ASSOCIATED WITH THE WARM FRONT...SUGGESTING AN ERODING CAP. THIS AREA OF CU WILL BE WATCHED FOR FURTHER DEVELOPMENT INTO THUNDERSTORMS LATER THIS AFTERNOON. SPC NOW HAS OUR NORTHEAST FORECAST AREA /CWA/ IN A 30 PERCENT HATCHED AREA FOR DAMAGING THUNDERSTORM WINDS. IF THUNDERSTORMS DO DEVELOP ALONG THIS WARM FRONT...THE DRY LOW LEVELS AND VERY HOT SURFACE TEMPS SUPPORT IMPRESSIVE DCAPE VALUES OVER 1500...CONDUCIVE FOR DAMAGING STRAIGHT LINE WINDS IF A CLUSTER OF THUNDERSTORMS SUCCEED IN DEVELOPING A COLD POOL. IT LOOKS LIKE THE PLACEMENT FOR THIS WIND THREAT MIGHT BE NORTHEAST OF A LINE FROM THE DELLS TO MADISON TO MILWAUKEE. MODERATE CAPE AND SHEAR LEAD TO A HAIL THREAT AS WELL... BUT IT WILL PROBABLY BE MARGINAL. STAY TUNED. LOW PRESSURE TRACKING ACROSS CENTRAL WI INTO LOWER MI WILL DRAG A COLD FRONT SOUTHEAST ACROSS SOUTHERN WI THIS EVENING. CONVECTION IS EXPECTED TO DEVELOP JUST BEHIND THE SURFACE COLD FRONT IN SOUTHERN MN ALONG THE 850MB BAROCLINIC ZONE. THIS BAROCLINIC ZONE IS EXPECTED TO SHARPEN PER STRONG FRONTOGENESIS WITHIN THE NEXT 3 TO 5 HOURS. THURSDAY...FORECAST CONFIDENCE MEDIUM. SURFACE TROUGH WILL HANG UP OVER SOUTHERN WI ON THU. WEAK PRESSURE GRADIENT MAY ALLOW FOR A LAKE BREEZE DEVELOPMENT. LIGHT NORTHERLY WINDS IN THE WAKE OF OVERNIGHT CONVECTION WILL CHANGE TO WESTERLY THROUGH THE DAY. WITH UPPER LOW CROSSING NORTHERN WISCONSIN...CHANCE FOR SHOWERS AND THUNDERSTORMS EXIST MAINLY IN THE AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE WEATHER WITH ANY THUNDERSTORMS. THREATS WILL BE WIND AND HAIL...ALONG WITH A VERY SMALL CHANCE FOR TORNADOES DUE SOME LOW LEVEL SHEAR PRESENT. SUNSHINE AT TIMES DURING THE DAY WILL LEAD TO HIGHS AROUND 90 INLAND WITH 925MB TEMPS AROUND 26C. THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM ANY VORTICITY ADVECTION FROM SHORTWAVE DROPPING SOUTHEAST FROM NRN WI WILL AFFECT SRN WI DURING THIS PERIOD...ESPECIALLY THOUGH FRIDAY MORNING. MODELS SUGGEST INFLUENCE OF WAVE WILL WANE HEADING INTO THE AFTERNOON HOURS. HOWEVER ALL MODELS CONTINUE TO SHOW A WEAKER VORT LOBE EXTENDING BACK INTO SRN WI. WILL KEEP SOME POPS GOING. 925 TEMPS COOL OFF INTO THE UPPER TEENS TO LOW 20S CELSIUS. SATURDAY - CONFIDENCE...MEDIUM INCREASING ANTICYCLONIC FLOW AT 500 MILLIBARS WITH SURFACE/850 RIDGING TAKING HOLD. 925 TEMPS 21-23C SO HIGHS AGAIN THE LOW TO MID 80S. SUNDAY - CONFIDENCE...MEDIUM WILL HAVE SMALL POPS TO ACCOUNT FOR A SHORTWAVE AND WEAK SURFACE TROUGH. ECMWF SHOWING A MAINLY DRY LOOK WHILE THE GFS AND GEM ARE A MORE EXTENSIVE WITH PRECIP. GIVEN THE UPPER AIR PATTERN PREFER THE QUIETER/LESS NOISY LOOK OF THE ECMWF. THE GEM AND GFS EXPLODE VORTS AND THIS LOOKS UNREALISTIC. NEVERTHELESS WILL ACCOUNT FOR THIS FEATURE/SYSTEM WITH AN ALLBLEND APPROACH WHICH HAS LOW END CHANCE POPS FOR SUNDAY/SUNDAY NIGHT. MONDAY THROUGH WEDNESDAY - CONFIDENCE...LOW NW UPPER FLOW WITH GRADUALLY BUILDING HEIGHTS INTO WEDNESDAY. ANY DISTURBANCES OF CONSEQUENCE HARD TO LATCH ONTO AT THIS POINT. ALLBLEND POPS PUT OUT SMALL POPS HERE AND THERE. 925 TEMPS 23-25C THOUGH ECMWF HINTS AT SOMEWHAT WARMER TEMPS NUDGING BACK IN BY LATER WEDNESDAY. 12Z ECMWF HAS A NEW DEVELOPMENT BY SHOWING PRECIP MONDAY. PER DISCUSSION WITH SURROUNDING FO/S WON/T JUMP ON THIS YET AND AWAIT FOR BETTER MODEL CONSISTENCY AND CONSENSUS. WILL GO WITH THE DRY LOOK AT THIS POINT RATHER THAN SPRINKLING SLIGHT CHANCE POPS FOR ALL TIME PERIODS. AVIATION/00Z TAFS/...EXPECTING SCT TO NUMEROUS THUNDERSTORMS TO DEVELOP IN CENTRAL WI ALONG A WARM FRONT LATE THIS AFTERNOON AND TRACK SOUTHEAST. DAMAGING WINDS ARE THE MAIN THREAT WITH THESE STORMS. A COLD FRONT WILL STRENGTHEN AS IT HEADS SOUTHEAST ACROSS EASTERN MN AND NORTHEAST IOWA THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST BEHIND THIS FRONT AND CROSS SOUTHERN WI BETWEEN 02Z AND 07Z THIS EVENING. DAMAGING WINDS WILL ALSO BE THE MAIN THREAT WITH THESE STORMS. HEAVY RAIN AND REDUCED CIGS/VSBYS WOULD ACCOMPANY ANY THUNDERSTORMS. LIGHTER WINDS OUT OF THE NORTH WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ON THURSDAY. MARINE...WILL EXTEND SMALL CRAFT ADVY INTO THIS EVENING AS PRESSURE GRADIENT TIGHTENS OVER LAKE MICHIGAN AHEAD OF LOW PRESSURE TRACKING ACROSS CENTRAL WI. SOUTHWEST WINDS WILL BECOME NORTH UPON THE COLD FRONTAL PASSAGE TONIGHT. THUNDERSTORMS LIKELY DEVELOPING IN CENTRAL WI LATE THIS AFTERNOON POSE A THREAT FOR DAMAGING WINDS. THE THREAT FOR DAMAGING WINDS WILL CONTINUE THROUGH THIS EVENING UNTIL THUNDERSTORMS LIKELY ALONG A COLD FRONT GET THROUGH SOUTHEAST WI. THREAT WILL WEAKEN AFTER MIDNIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ051-052-058>060- 062>072. LM...SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR LMZ643>646. && UPDATE...GEHRING TONIGHT/THURSDAY AND AVIATION/MARINE...MRC THURSDAY NIGHT THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Jul 25, 3:50 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT WED JUL 25 2012 WIZ046-047-051-052-056>060-062>072-260930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 350 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A HEAT ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR ALL OF SOUTHERN WISCONSIN. HEAT INDEX VALUES BETWEEN 100 AND 110 ARE EXPECTED TO CONTINUE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE PRIMARY RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. THERE IS A SLIGHT RISK IF SEVERE STORMS THURSDAY. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS A WEAK AREA OF LOW PRESSURE MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND PERHAPS THURSDAY AFTERNOON. LMZ643>646-260930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT. SOME OF THE THUNDERSTORMS COULD TURN SEVERE WITH DAMAGING WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EVENING HOURS DUE TO GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF A FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES THURSDAY INTO FRIDAY AS SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY AS ANOTHER WEAK AREA OF LOW PRESSURE MOVES THROUGH THE REGION. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 25, 9:23 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 PM CDT WED JUL 25 2012 WIZ056-062-063-260230- DANE-IOWA-SAUK- 923 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN IOWA COUNTY... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...13 MILES WEST OF DODGEVILLE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GOVERNOR DODGE STATE PARK BY 930 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. REM
Special weather statement, Jul 25, 10:03 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1003 PM CDT WED JUL 25 2012 WIZ057-058-062-063-260345- COLUMBIA-DANE-DODGE-IOWA- 1003 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORMS MOVING INTO AND THROUGH DANE COUNTY... AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR TO 8 MILES WEST OF MOUNT HOREB...MOVING EAST NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MOUNT HOREB BY 1010 PM CDT... MIDDLETON BY 1015 PM CDT... SUN PRAIRIE BY 1020 PM CDT... MADISON TRUAX AIRPORT AND MADISON CAPITOL SQUARE BY 1030 PM CDT... MONONA AND MAPLE BLUFF BY 1035 PM CDT... I90/94 INTERCHANGE BY 1040 PM CDT... MARSHALL AND COTTAGE GROVE BY 1045 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. WOOD
Local storm report, Jul 25, 10:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST SUN PRAIRIE 43.18N 89.23W
07/25/2012 E50 MPH DANE WI TRAINED SPOTTER
TREE LIMBS DOWN.
&&
DDVSpecial weather statement, Jul 25, 10:35 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1035 PM CDT WED JUL 25 2012 WIZ058>060-066-260430- DODGE-MILWAUKEE-OZAUKEE-WASHINGTON- 1035 PM CDT WED JUL 25 2012 ...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF SOUTHEAST WISCONSIN... AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG THUNDERSTORMS...EXTENDING FROM NEAR HARRINGTON BEACH STATE PARK IN NORTHERN OZAUKEE COUNTY THROUGH HUSTISFORD IN WASHINGTON COUNTY TO MADISON. THE INDIVIDUAL CELLS ARE MOVING MOVING EAST AT 35 TO 40 MPH...WHILE THE LINE WAS SETTLING SOUTH AT 15 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGER STORMS IN THIS LINE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BE ALERT FOR PONDING OF WATER ON AREA ROADS. REM
Special weather statement, Jul 25, 10:51 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1051 PM CDT WED JUL 25 2012 WIZ062-067-260515- IOWA-LAFAYETTE- 1051 PM CDT WED JUL 25 2012 ...LINE OF SEVERE THUNDERSTORMS MOVING TOWARD IOWA AND LAFAYETTE COUNTIES... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...ALONG A LINE IN CENTRAL CLAYTON COUNTY IOWA...WHICH IS ABOUT 68 MILES WEST OF MINERAL POINT...MOVING EAST AT 45 MPH. IF THIS LINE OF SEVERE STORMS REACHES IOWA AND LAFAYETTE COUNTIES...LARGE HAIL TO QUARTER SIZE...SEVERE THUNDERSTORM WINDS OF 70 MPH OR GREATER...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS...WOULD BE EXPECTED WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BELMONT BY 1155 PM CDT... BLACKHAWK LAKE RECREATION AREA AND MINERAL POINT AIRPORT BY MIDNIGHT CDT... MINERAL POINT BY 1205 AM CDT... DARLINGTON AND GOVERNOR DODGE STATE PARK BY 1215 AM CDT... THESE WINDS WOULD CAUSE WIND DAMAGE. IF THESE STORMS APPROACH...SEEK SHELTER IN A STURDY STRUCTURE. WOOD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:26 PM CDT | Special Marine Warning | MKX | 64 min | |
| Jul 25, 9:34 PM CDT | Severe Thunderstorm Warning | MKX | Iowa | 26 min |
| Jul 25, 9:51 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 32 min |
| Jul 25, 11:20 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 40 min |
| Jul 25, 11:39 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 51 min |
| Jul 25, 11:39 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 21 min |
| Jul 26, 12:00 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 30 min |
| Jul 26, 12:10 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Rock | 35 min |
| Jul 26, 12:35 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Jefferson, Rock, Walworth, Waukesha | 70 min |
| Jul 26, 12:41 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Jul 26, 12:53 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Rock | 37 min |
| Jul 26, 1:13 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 32 min |
| Jul 26, 1:24 AM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 26, 1:26 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Kenosha, Milwaukee, Ozaukee, Racine and 4 more | 64 min |
| Jul 26, 2:20 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 26, 2:47 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 28 min |
| Jul 26, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 34 min |
| Jul 26, 3:03 PM CDT | Special Marine Warning | MKX | 72 min | |
| Jul 26, 3:38 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 26, 3:46 PM CDT | Special Marine Warning | MKX | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.